Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 100, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 26, 2013, 2:18 PM EDT for Blount County, Knox County, Sevier County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2013, 2:18 PM EDT (18:18 UTC)
- Expired
- Jun 26, 2013, 3:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Blount County, TN, Knox County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 52 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1980 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:23 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 26, 1:23 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 123 PM EDT WED JUN 26 2013 .AVIATION...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE AREA. A CONVECTIVE COMPLEX MAY MOVE IN THIS EVENING. WILL KEEP VCTS IN THE FORECAST FOR THE ENTIRE PERIOD ALL SITES...WITH A PERIOD OF PREDOMINATE THUNDER STARTING LATER THIS EVENING WHEN IT APPEARS BEST CHANCE FOR MORE WIDESPREAD CONVECTION. WILL KEEP THINGS MOSTLY VFR WITH EXCEPTION OF SOME MVFR AT TRI LATER TONIGHT. HOWEVER..LOWER CONDITIONS CAN BE EXPECTED AT LEAST BRIEFLY WITH THUNDERSTORMS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jun 26, 3:43 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 343 AM EDT WED JUN 26 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 343 AM EDT WED JUN 26 2013 /243 AM CDT WED JUN 26 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY DURING THE AFTERNOON HOURS ACROSS THE REGION. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO INCREASE IN COVERAGE ACROSS THE OHIO VALLEY LATER THIS AFTERNOON AND EVENTUALLY BUILD INTO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE PRODUCING STRONG AND GUSTY WINDS AND LARGE HAIL. ALSO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. RAINFALL AMOUNTS COULD REACH UP TO 1 INCH PER HOUR IN THE STRONGEST STORMS...AND CAUSE MINOR FLOODING OF LOW LYING OR FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... STORMS FROM WEDNESDAY NIGHT ARE EXPECTED TO CONTINUE INTO THURSDAY MORNING. AN UPPER LEVEL TROUGH WILL DROP SOUTHWARD TO THE AREA ON FRIDAY...BRINGING A COLD FRONT AND ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS MAY HAVE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND HAIL. THE TROUGH WILL PERSIST OVER THE EASTERN HALF OF THE COUNTRY THROUGH TUESDAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. WHILE THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW AT THIS TIME THROUGH THE WEEKEND AND EARLY NEXT WEEK...LOCALLY HEAVY RAINFALL MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO THURSDAY.
In the hours before
Special weather statement, Jun 26, 1:21 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 121 PM EDT WED JUN 26 2013 TNZ036-069-261800- ANDERSON TN-KNOX TN- 121 PM EDT WED JUN 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND ANDERSON COUNTIES UNTIL 200 PM EDT... AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OLIVER SPRINGS...OR 8 MILES NORTH OF OAK RIDGE...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLINTON AND POWELL. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 26, 2:07 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 207 PM EDT WED JUN 26 2013 TNZ036>038-068>071-073-261845- ANDERSON TN-GRAINGER TN-JEFFERSON TN-KNOX TN-LOUDON TN-NORTH SEVIER TN-NW BLOUNT TN-UNION TN- 207 PM EDT WED JUN 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...SEVIER...KNOX... JEFFERSON...GRAINGER...EXTREME EASTERN ANDERSON...LOUDON AND UNION COUNTIES UNTIL 245 PM EDT... AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF MAYNARDVILLE TO 6 MILES NORTHWEST OF KNOXVILLE TO 6 MILES NORTH OF ALCOA TO 8 MILES WEST OF ALCOA...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...KNOXVILLE... ALCOA...MARYVILLE...EAGLETON VILLAGE...PAULETTE...HALLS...LAKE FOREST...MALONEYVILLE...WILDWOOD...SEYMOUR...MASCOT...KIMBERLIN HEIGHTS...BLAINE...STRAWBERRY PLAINS...MCMAHAN...WALLAND AND KODAK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:27 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson, Knox, Sevier | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.